Hail, Knox
- When
- April 25, 11:20 AM EST
- Where
- Knox County, 20.41 mi SSW of Loudonville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.340, -82.307
Penny sized hail was observed.
A warm front lifted north across northern Ohio during the early afternoon hours of April 25th. Scattered showers and thunderstorms developed along this front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front lifted north across northern Ohio during the early afternoon hours of April 25th. Scattered showers and thunderstorms developed along this front. A few of the stronger thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 25, 10:02 AM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1102 AM EDT SUN APR 25 2010 .SYNOPSIS... LOW PRESSURE OVER WESTERN ILLINOIS WILL MOVE TO NORTHWEST OHIO THIS EVENING AND THEN ACROSS THE LOCAL AREA OVERNIGHT AND MONDAY MORNING. A FRONT STRETCHING EAST FROM THE LOW WILL BECOME STATIONARY JUST SOUTH OF LAKE ERIE TODAY. THE LOW WILL EVENTUALLY SHIFT TO THE EAST COAST LATE MONDAY INTO MONDAY NIGHT. A TROUGH EXTENDING WEST FROM THE LOW WILL LINGER OVER THE UPPER OHIO VALLEY INTO EARLY TUESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE MIDDLE PART OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FRONTAL BOUNDARY ACROSS NRN OH AND LAKE ERIE SHORE THIS MORNING WITH LARGE TEMP CONTRASTS. WATER VAPOR SHOWING DRY SLOT HAS MADE ITS WAY OVER THE AREA ALLOWING FOR SOME CLEARING THIS MORNING BUT IS BEGINNING TO FILL BACK IN QUICKLY AS WELL AS UPPER LOW STARTING TO PUSH EASTWARD. FOR LATE THE MORNING/AFTN INCREASED POPS ACROSS FAR WESTERN COUNTIES FROM TOL-FDY WITH SHOWERS DEVELOPING AND EVEN SOME THUNDER BETWEEN 13 AND 16Z. WITH CATEGORICAL POPS ALREADY GOING FOR ALL AREAS INTO THE AFTERNOON ZFP WORDING SHOWING SHOWERS AND A CHANCE OF THUNDERSTORMS FOR ENTIRE AREA. WHILE NOT MUCH GOING ON NOW...CONTINUING TO EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP GOING INTO THE AFTERNOON FOR MUCH OF THE AREA. LATEST BUFKIT SOUNDINGS SHOWING CAPE AND LI/S EVEN SLIGHTLY BETTER THAN 00Z NAM RUN. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... NOT TOO MANY CHANGES TO THE FORECAST. MODELS IN FAIRLY GOOD AGREEMENT THROUGH MIDDAY MONDAY OR SO THEN START DIVERGE. GFS TAKES THE SURFACE LOW TO THE EAST COAST QUICKER THAN THE OTHER GUIDANCE. WILL FOLLOW THE SLOWER NAM WHICH MEANS WE WILL NEED TO START MONDAY NIGHT OUT WITH LIKELY POPS MOST AREAS. NEAR 100 PERCENT POPS NEEDED UNTIL THEN. HAVE ADDED SOME MODERATE RAIN TO THE FORECAST FOR THIS EVENING AS THE LOW PASSES. SOME LOCATIONS COULD GET AN INCH OF RAIN FROM THIS MORNING THROUGH MONDAY MORNING. TEMPS SHOULD BE MILD TONIGHT BUT WON'T DO MUCH ON MONDAY WITH THE SHOWERS OVER THE AREA. WILL TRY TO DRY THINGS OUT QUICKLY TUESDAY WITH CLEARING PROGRESSING FROM NW TO SE DURING THE DAY. TEMPS TUESDAY MORNING COULD DIP INTO THE UPPER 30S SOME LOCATIONS. TUESDAY WILL SEE COOL TEMPS AND RIGHT NOW IT APPEARS THAT FROST COULD BE A POSSIBILITY ON WEDNESDAY MORNING. A SURFACE RIDGE WILL SLIDE EAST ACROSS THE AREA ON WEDNESDAY NIGHT WHICH SHOULD KEEP TEMPS A LITTLE WARMER THAN WEDNESDAY MORNING. && .LONG TERM /THURSDAY THROUGH SATURDAY/... THE MODELS AGREE ON THURSDAY WITH HIGH PRESSURE OVER THE AREA FIRST THING IN THE MORNING AND THEN THE RIDGE MOVES EAST. THE GFS MOVES A COLD FRONT THROUGH FRIDAY WHILE THE 00Z ECMWF IS DRY WITH A SOUTHERLY FLOW. WILL CONTINUE THE CURRENT FORECAST WITH A CHANCE FOR FRIDAY THROUGH SATURDAY. THE ECMWF ON SATURDAY MOVES THE FRONT THROUGH...WHILE GFS TRIES TO DRY THINGS OUT FROM THE NORTHWEST. AT THIS TIME CONTINUED THE 30 POP UNTIL THE MODELS BECOME MORE CONSISTENT. AT THIS TIME LEANING MORE TOWARD THE ECMWF...THE GFS MIGHT BE TOO QUICK IN MOVING THE FRONT IN. WENT CLOSE TO THE GRIDDED MOS FOR THE TEMPERATURES. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... WARM FRONT LOCATED ACROSS EXTREME NORTHERN OHIO AND NW PA WILL MOVE A LITTLE MORE NORTH AND THEN STALL AS LOW MOVES ACROSS CENTRAL OHIO TONIGHT. MAINLY MVFR AND IFR CONDITIONS WITH AREAS OF STRATUS DEVELOPING OVER NORTHWEST OHIO. PLENTY OF DRY AIR ALOFT SO THE CLOUDS WILL BREAK UP SOME OVER THE EASTERN PORTION OF THE FORECAST AREA. THE NEXT QUESTION IS HOW QUICKLY WILL THE SHOWERS AND THUNDERSTORMS DEVELOP. WITH SOME SUNSHINE WILL GO WITH BETWEEN 17Z AND 19Z ESPECIALLY FROM CLE AND MFD EAST...SOME COULD EVEN BE SEVERE. AS THE LOW MOVES TOWARD THE AREA TONIGHT AND THE FLOW BECOMES EASTERLY FOR THE NORTHERN TAF SITES...IFR CEILINGS WILL RETURN. TIMING IS STILL IN QUESTION. THE SREF IS A LITTLE SLOW WITH IT. .OUTLOOK...NON-VFR MONDAY THROUGH TUESDAY MORNING. && .MARINE... WILL CONTINUE THE SMALL CRAFT ADVISORY ON THE WEST END OF THE LAKE UNTIL 10 AM THIS MORNING AND THEN ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE WHOLE NEARSHORE THIS EVENING THROUGH TUESDAY. USED THE NAM MODEL FOR THE NEXT FEW DAYS AND WITH THE LOW MOVING SOUTH OF THE LAKE AND A EAST OR NORTHEAST FLOW WILL REDEVELOP BY THIS EVENING. SOME CONCERN THAT IT COULD NOT BECOME REAL SOUTHEAST TODAY. THIS WILL HAVE TO BE MONITORED. BY LATE MONDAY AND INTO TUESDAY THE FLOW IS MORE NORTHERLY AND THE SMALL CRAFT ADVISORY WILL BECOME MORE MARGINAL. HIGH PRESSURE BUILDS IN FOR WEDNESDAY NIGHT AND THURSDAY AND THEN THE HIGH MOVES EAST. SOUTHERLY FLOW FOR FRIDAY. NOT EXPECTING TO MEET SMALL CRAFT ADVISORY CRITERIA FROM WEDNESDAY THROUGH FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...ABE SHORT TERM...KUBINA LONG TERM...KIELTYKA AVIATION...KIELTYKA MARINE...KIELTYKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1214 PM EDT SUN APR 25 2010 LEZ142>147-OHZ003-006>013-017>023-027>033-036>038-047-261615- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 1214 PM EDT SUN APR 25 2010 ...SEVERE THUNDERSTORM WATCH 103 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-148-149-162>169-OHZ014-089-PAZ001>003-261615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1214 PM EDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH A CHANCE OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON. HOWEVER...ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Cleveland radar (KCLE), 125 km away, was scanning. The volume nearest the first event began at 16:17 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny sized hail was observed.
Penny sized hail was observed.
Penny sized hail was observed.
Quarter sized hail was observed.
Nickel to quarter sized hail was observed.
Nickel sized hail was reported.
Penny sized hail was observed.
Penny sized hail was observed.
Thunderstorm winds downed a tree and some large limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223916, 223923, 223921, 223922, 223919, 223925, 223926, 223917, 223920.